Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Hematology
Volume 2017, Article ID 8530476, 4 pages
https://doi.org/10.1155/2017/8530476
Case Report

Extensive Intracardiac and Deep Venous Thromboses in a Young Woman with Heparin-Induced Thrombocytopenia and May-Thurner Syndrome

1Montefiore Medical Center, Albert Einstein College of Medicine, Bronx, NY, USA
2Montefiore Heart & Vascular Care Center, Albert Einstein College of Medicine, Bronx, NY, USA

Correspondence should be addressed to Yekaterina Kim; gro.eroifetnom@mikey

Received 2 January 2017; Revised 8 March 2017; Accepted 19 March 2017; Published 30 March 2017

Academic Editor: Simon Davidson

Copyright © 2017 Yekaterina Kim et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A 38-year-old woman with a history of recurrent deep venous thromboses (DVTs) on chronic anticoagulation presented with acute left leg swelling. The patient was diagnosed with an acute left lower extremity (LLE) DVT in the setting of May-Thurner syndrome for which treatment with unfractionated heparin was started. Her hospital course was complicated by a new diagnosis of heparin-induced thrombocytopenia (HIT), with an incidental discovery of a large tricuspid valve mobile mass on a transthoracic echocardiogram (TTE). Subsequent imaging confirmed multiple right atrial thrombi along with LLE venous stent thrombosis and a new right LE acute DVT. Anticoagulation with argatroban for HIT thrombosis was started. She underwent a right atrial percutaneous thrombectomy and bilateral lower extremity thrombectomy with directed angioplasty and stent placement. This presentation is a rare manifestation of HIT with extensive intracardiac and deep venous thrombi, with successful staged interventions.